Texas, 2015Winter Weather in Texas, February 4 to 5, 2015
February 4 to 5, 2015 · NWS AMA · 2 events in 2 counties and zones
A strong cold front brought a significant temperature drop from midday through the afternoon across the Texas Panhandle. By late afternoon temperatures were in the low to mid 20s.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front brought a significant temperature drop from midday through the afternoon across the Texas Panhandle. By late afternoon temperatures were in the low to mid 20s. Freezing drizzle and light freezing rain developed during the evening of the 4th and ended shortly after midnight. Although precipitation amounts were very light, a thin glaze of ice formed on some road surfaces resulting in hazardous travel conditions, mainly in and around the city of Amarillo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 4, 11:46 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 4, 11:46 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
ISSUED BY NATIONAL WEATHER SERVICE LUBBOCK TX
1146 AM CST WED FEB 4 2015
.AVIATION...
STRONG COLD FRONT CONTINUES INTO THE SOUTHERN TEXAS PANHANDLE NOW
WITH A LAYER OF LIFR TO IFR CEILINGS AND BRIEF VISIBILITY
RESTRICTIONS TRAILING RIGHT BEHIND. CEILINGS SHOULD TREND HIGHER
DURING THE AFTERNOON AND EVENING AS COLDER AND DRIER AIR SPREADS
IN...BUT THIS LIKELY WILL BE A SLOW IMPROVEMENT USING LATEST RAP13
AND WRF/NAM TRENDS. LOW LEVEL FLOW WILL WEAKEN AND MAY EVEN TURN
SOUTHWESTERLY OVERNIGHT ALLOWING LOW CLOUDS TO SCOUR OUT GRADUALLY
FROM NORTH TO SOUTH WITH VFR DOMINATING AFTERWARDS. RMCQUEEN
&&
.PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE LUBBOCK TX/
UPDATE...
QUICK UPDATE TO ADJUST WINDS THIS MORNING FOR A SWIFT-MOVING COLD
FRONT NOW PUSHING THROUGH THE OK PANHANDLE. FROPA JUST OCCURRED AT
GUY WITH N WINDS PEAKING AT 41 KNOTS. RECENT RUC IS ON TRACK WITH
THIS FRONT WHICH SHOULD EXIT THE SOUTHERN TX PANHANDLE JUST PAST
NOON. SKY COVER WAS ALSO ADJUSTED ACROSS THE NRN PANHANDLES FOR
WIDESPREAD POST-FRONTAL STRATUS. UPDATED PRODUCTS HAVE BEEN SENT.
MCZ
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
RMCQUEEN
Hazardous weather outlook, Feb 4, 4:24 AM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
424 AM CST WED FEB 4 2015
OKZ001>003-TXZ001>020-042230-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
424 AM CST WED FEB 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FRIDAY AND SATURDAY AFTERNOON...ELEVATED FIRE WEATHER CONDITIONS MAY
BE POSSIBLE...ESPECIALLY ACROSS THE WESTERN TEXAS AND OKLAHOMA
PANHANDLES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Winter Weather, Potter
- When
- February 4, 12:00 PM CST to February 5, 3:00 AM CST
- Where
- Potter forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Freezing drizzle and light freezing rain resulted in a thin glaze of ice on many surfaces including road surfaces during the afternoon and evening hours of the 4th. Amarillo Police reported accidents on Interstate 40 between Washington and Crocket, mainly westbound. The precipitation ended shortly after midnight.
Winter Weather, Randall
- When
- February 4, 12:00 PM CST to February 5, 3:00 AM CST
- Where
- Randall forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Freezing drizzle and light freezing rain resulted in a thin glaze of ice on many surfaces including road surfaces during the afternoon and evening hours of the 4th. The precipitation ended shortly after midnight.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 4, 20151 death · $10,000 · 1 event
- Winter Weather in Ohio, February 4 to 5, 201531 events
- Winter Storm and Winter Weather in Nebraska, February 4, 201515 events
- Heavy Snow and Winter Weather in Nebraska, February 4, 201510 events
- Winter Weather in Kentucky, February 4 to 5, 20154 events
- Winter Weather in Indiana, February 4 to 5, 20154 events
- Heavy Snow in Maine, February 4 to 5, 20153 events
- Winter Storm in Nebraska, February 4, 20152 events
- Winter Weather in Iowa, February 4, 20152 events
- Winter Weather in Missouri, February 4, 20152 events
- Winter Weather in Iowa, February 4, 20152 events
- Heavy Snow in Iowa, February 4, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557939, 557941.